Hail, St. Louis
- When
- April 14, 11:15 PM CST
- Where
- St. Louis County, 7 mi W of Tower
- Measured
- 1 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 47.800, -92.433
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Apr 14, 2:30 PM CST, 8 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 330 PM CDT MON APR 14 2003 SHORT TERM FOCUS IS ON CONVECTION...WITH THE LONG TERM FOCUS ON POTENTIAL FOR MIXED WINTER PRECIPITATION. THE MODELS DIFFER SOMEWHAT IN THEIR HANDLING OF QPF TONIGHT... VERY TYPICALLY OF SUMMER CONVECTION. LIKE THE SPC/HPC HANDLING OF THE THUNDERSTORM POTENTIAL VERY MUCH. SHOULD BE SOME CONVECTIVE DEVELOPMENT DURING THE EVENING. LI FROM MSAS AT -5 TO -7 C JUST AHEAD OF THE FRONTAL BOUNDARY. A STRENGTHENING LOW LEVEL JET AHEAD OF THIS FRONT WILL CAUSE STRONG LOW LEVEL CONVERGENCE IN THE VICINITY OF THE FRONT. THINK THE STORMS WILL BE OF AN ELEVATED NATURE...DUE TO THE STRONG CAP IN PLACE. WILL MAINTAIN ISOLATED WORDING FOR THE NW PORTION OF THE CWA...WITH CHANCE POPS THE REST OF THE AREA. ONLY AN ISOLATED TSRA ON TUESDAY AFTERNOON IN NW WI...AS THE FRONT WILL STALL OUT NEAR OR JUST SOUTH OF THAT AREA. STRONG NE WINDS WILL ALSO BE A BIG STORY...AS THEY CRANK UP IN RESPONSE TO CYCLOGENESIS OVER THE PLAINS. COULD SEE SOME GUSTS INTO THE 40S IF THIS THING DEVELOPS AS PROJECTED. THE SITUATION GETS A LITTLE MORE INTERESTING ON TUESDAY NIGHT AND WEDNESDAY...AS A MASSIVE UPPER LEVEL STORM HEADS NORTHEAST OUT OF THE PLAINS. THE MODELS STRONGLY DIFFER...WITH AVN BRINGING HEAVY PRECIPITATION QUICKLY NORTHWARD THROUGH OUR CWA TUESDAY NIGHT...AND ETA MAINTAINING A DRY FORECAST FOR OUR NORTHERN CWA. WITH THIS SAID...WILL HAVE TO AGREE WITH HPC AND GO WITH A COMPROMISE SOLUTION BETWEEN ETA AND CANADIAN...AS ETA HAS BEEN TRENDING FARTHER NORTH WITH SUCCESSIVE MODEL RUNS. AM A BIT CONCERNED THAT THERE MAY BE SOME ICE TUESDAY NIGHT...BUT WITH TEMPERATURES IN THE 80S TODAY... THE GROUND WILL BE QUITE WARM. STILL...WITH STRONG CAA FROM THE NE...THERE DEFINITELY COULD BE SOME ICE. WILL PLAY IT WITH A MIX FOR NOW...WITH THE HOPES THAT THE MODELS HAVE A BETTER HANDLE ON THE SITUATION WITH SUBSEQUENT MODEL RUNS. WILL BE A MAJOR BATTLE BETWEEN THE STORM IN THE PLAINS WITH ALL ITS GULF MOISTURE AND THE EXTREMELY DRY HUDSON BAY HIGH. TEMPS ARE QUITE TRICKY...ALTHOUGH MOS GUIDANCE NOT TOO FAR APART. WILL ONLY MAKE SOME MINOR CHANGES THERE. .DLH...NONE. DAP
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-151230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 718 AM CDT MON APR 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS MAY DEVELOP ALONG AN ADVANCING TROUGH THIS AFTERNOON OR EVENING. THERE IS A SLIGHT CHANCE THAT SUCH THUNDERSTORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS ACROSS NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN DURING THIS TIME. THUNDERSTORMS ARE ALSO ACCOMPANIED BY LIGHTNING...WHICH IS DANGEROUS IF IT STRIKES THE SURFACE. A COMBINATION OF TEMPERATURES IN THE UPPER 70S...WINDS OF 15 TO 20 MPH...AND RELATIVE HUMIDITIES IN THE 25 TO 30 PERCENT RANGE WILL CREATE A FIRE HAZARD CLOSE TO BUT LESS SEVERE THAN THOSE NEEDED FOR A RED FLAG WARNING IN AREAS OF MINNESOTA WEST AND SOUTH OF DULUTH...AND IN NORTHWEST WISCONSIN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF ACCUMULATING SNOW IN SOME AREAS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER SPOTTERS MAY BE NEEDED IF SEVERE THUNDERSTORMS DEVELOP LATE THIS AFTERNOON OR THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH EOM
The Duluth radar (KDLH), 108 km away, was scanning. The volume nearest the first event began at 05:16 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2003Every state in 2003This day in weather historyWarnings in Minnesota, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352471, 5352794.